Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 103, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 29, 2016, 9:58 PM CST for Allen Parish, Beauregard Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2016, 9:58 PM CST (03:58 UTC)
- Expired
- Nov 29, 2016, 10:36 PM CST
- In force
- 38 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Allen Parish, LA, Beauregard Parish, LA
The radar
The Ft Polk radar (KPOE), 46 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 8:50 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2318 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.0
The text
As transmitted.
585
WUUS54 KLCH 300358
SVRLCH
LAC003-011-300500-
/O.NEW.KLCH.SV.W.0103.161130T0358Z-161130T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
958 PM CST TUE NOV 29 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ALLEN PARISH IN SOUTHWESTERN LOUISIANA...
SOUTHEASTERN BEAUREGARD PARISH IN SOUTHWESTERN LOUISIANA...
* UNTIL 1100 PM CST
* AT 957 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR LONGVILLE...
OR NEAR DRY CREEK...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OAKDALE...ELIZABETH...DRY CREEK...MITTIE...GRANT AND LONGVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR SOUTHWESTERN
LOUISIANA.
LAT...LON 3088 9260 3049 9317 3059 9326 3087 9293
TIME...MOT...LOC 0357Z 231DEG 35KT 3061 9313
HAIL...1.00IN
WIND...60MPH
$$
K. KUYPER1 follow-up statement
002
WWUS54 KLCH 300436
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1036 PM CST TUE NOV 29 2016
LAC003-011-300445-
/O.CAN.KLCH.SV.W.0103.000000T0000Z-161130T0500Z/
ALLEN LA-BEAUREGARD LA-
1036 PM CST TUE NOV 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ALLEN AND
SOUTHEASTERN BEAUREGARD PARISHES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR SOUTHWESTERN
LOUISIANA.
LAT...LON 3088 9260 3049 9317 3059 9326 3087 9293
TIME...MOT...LOC 0430Z 231DEG 35KT 3084 9280
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 9:43 PM CST, 15 minutes earlier.
Area forecast discussion, Nov 29, 9:43 PM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
943 PM CST Tue Nov 29 2016
.DISCUSSION...
Grids/zones updated for Tornado Watch #508 issued earlier and
valid til 11Z for the ern 1/2 of the forecast area.
Convection has begun slowly increasing in coverage the past hour
as activity moves into more moisture-rich area per regional 00z
soundings...and POPs the rest of the night were tweaked based on
latest high res model guidance. Convection should eventually end
from west to east with the passage of an approaching cold front.
Sfc analyses show this front has been basically stationary just
beyond our CWA borders this evening...but the next significant
shortwave aloft moving across wrn TX at this time is expected to
give it a push across the area through the overnight and early
morning hours.
Local 00z soundings show decent low-level directional/speed
shear...sufficient to produce a tornado or two through the
night...although best parameters for tornadic cells still look to
be north or northeast of the area.
Elsewhere inherited grids/zones look in good shape based on latest
obs/trends.
25
&&
.PREV DISCUSSION... /issued 240 PM CST Tue Nov 29 2016/
DISCUSSION...
Weather map shows the nearly stationary front located between LFK
(temp/dewpt 67/64) and JAS (temp/dewpt 87/70) to just north of POE
and AEX/ESF with similar temp/dewpt gradients. South of the
front, temperatures in the lower/mid 80s with dewpoints in the
upper 60s to lower 70s. Radar showing scattered showers and
thunderstorms continuing to develop across Central and North
Louisiana along the front with warnings issued for these. The
best chances of showers and thunderstorms will be mainly this
evening and overnight as this shortwave trough will move through
dragging the cold front back southward and finally through our
region Wednesday. Risk of severe weather continues with Slight
Risk over most of the area, with the Enhanced Risk only touching
Avoyelles, St. Landry and eastern Rapides parishes in C LA.
After the cold front passage, cooler and drier air will prevail
across the region. Cooler than normal temperatures expected for
Wednesday night into the weekend.
The next system to affect the region will begin Friday, gradually
increasing showers with an isolated thunderstorm by Friday night.
This will be more of an over-running event as most of the region
will stay in the cool sector, with a coastal trof or surface low
developing for Saturday. With the persistent and strong easterly
flow, there may be a risk of higher tides for Saturday, depends on
how far north or south the sfc low/trough is across the northwest
Gulf. Shower chances looks to remain on and off through Monday of
next week.
DML
MARINE...
Elevated seas of 4-7 feet continue across the 20-60nm zones this
afternoon due to the continued strong southerly fetch across the
Western Gulf. Wave heights may diminish a bit tonight but increase
once again Wednesday after the frontal passage. So, issued an
Small Craft Advisory through 6 PM Wednesday.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 50 64 37 62 / 80 10 0 0
LCH 57 68 42 64 / 80 10 0 0
LFT 59 68 41 64 / 80 10 0 0
BPT 55 69 43 65 / 60 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 6 PM CST Wednesday for GMZ470-472-475.
SMALL CRAFT EXERCISE CAUTION through Wednesday afternoon for
GMZ450-452-455.
&&
PUBLIC...04Hazardous weather outlook, Nov 29, 5:15 AM CST, 16 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 515 AM CST TUE NOV 29 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 301115- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 515 AM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THE MORNING BEGINS WITH AREAS OF DENSE FOG WITH VISIBILITIES APPROACHING 1/4 MILE OR LESS IN SOME LOCATIONS. DENSE FOG SHOULD DISSIPATE BY MID MORNING. DURING THE AFTERNOON...SOUTHERLY MOIST FLOW INCREASES WITH SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING. CLOUD TO GROUND LIGHTNING...AND THE POSSIBILITY OF ONE OR TWO STORMS REACHING SEVERE LIMITS IS POSSIBLE ACROSS THE AREA. TONIGHT...WIDESPREAD RAINS DEVELOP AS THE NEXT STORM SYSTEM AND COLD FRONT SWEEPS ACROSS THE AREA. NO FLOODING IS ANTICIPATED. HOWEVER...CLOUD TO GROUND LIGHTNING AND GUSTY WINDS COULD MATERIALIZE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DRIER AND COOLER CONDITIONS RETURN WEDNESDAY AND THURSDAY. A VIGOROUS STORM SYSTEM APPROACHES OVER THE WEEKEND INTO MONDAY RESULTING IN THE POSSIBILITY OF SEVERE STORMS AND FLOODING POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-301115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 515 AM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT DENSE FOG OVER THE NEARSHORE WATERS...LAKES AND BAYS WILL RESULT IN VISIBILITIES OF 1 NAUTICAL MILE OR LESS IN SOME LOCATIONS. VISIBILITIES SHOULD IMPROVE BY MID MORNING. SOUTHERLY FLOW WILL INCREASE THIS AFTERNOON AS LOW PRESSURE DEVELOPS ACROSS NORTH TEXAS AND OKLAHOMA. ANOTHER SYSTEM SYSTEM SWEEPS ACROSS THE COASTAL WATERS TONIGHT WITH SHOWERS AND THUNDERSTORMS MOVING IN TANDEM WITH THE COLD FRONT. WINDS AND SEAS WILL BE HIGHER NEAR STRONGER SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY OFFSHORE FLOW WILL INCREASE WEDNESDAY WITH SOME TYPE OF CAUTIONARY OR ADVISORY NEEDED FOR BRISK WINDS. WINDS WILL DECREASE ON THURSDAY. UNSTABLE AND INCREASED RAIN CHANCES RETURN OVER THE WEEKEND INTO MONDAY AS THE NEXT MAJOR SYSTEM SYSTEM SWEEPS ACROSS THE AREA. SEVERE STORMS ARE POSSIBLE AGAIN WITH THIS NEXT SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Nov 29, 6:24 PM CST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 624 PM CST TUE NOV 29 2016 LAZ027-030-TXZ260-300130- BEAUREGARD LA-VERNON LA-NORTHERN NEWTON TX- 624 PM CST TUE NOV 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VERNON...NORTHWESTERN BEAUREGARD PARISHES IN SOUTHWESTERN LOUISIANA AND EAST CENTRAL NEWTON COUNTIES UNTIL 730 PM CST... AT 624 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JUNCTION...OR 9 MILES NORTH OF MERRYVILLE...MOVING EAST AT 35 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEESVILLE...ROSEPINE...MERRYVILLE...DE RIDDER...FORT POLK... DERIDDER...NEW LLANO...CRAVENS...FULLERTON...JUNCTION...BURR FERRY... PICKERING AND EVANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3089 9294 3071 9362 3111 9353 3121 9303 TIME...MOT...LOC 0024Z 253DEG 30KT 3088 9352 K. KUYPER
Special weather statement, Nov 29, 9:46 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
946 PM CST TUE NOV 29 2016
LAZ030-031-300445-
ALLEN LA-BEAUREGARD LA-
946 PM CST TUE NOV 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ALLEN AND
SOUTHEASTERN BEAUREGARD PARISHES UNTIL 1045 PM CST...
AT 946 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RAGLEY...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RAGLEY...DRY CREEK...MITTIE AND LONGVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR SOUTHWESTERN
LOUISIANA.
LAT...LON 3071 9290 3053 9313 3043 9331 3048 9337
3062 9325 3080 9302
TIME...MOT...LOC 0346Z 227DEG 26KT 3051 9329
K. KUYPERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 6:24 PM CST | Special Weather Statement | LCH | Vernon | 66 min |
| Nov 29, 6:46 PM CST | Tornado Warning | LCH | Vernon | 23 min |
| Nov 29, 9:46 PM CST | Special Weather Statement | LCH | Beauregard | 59 min |
| Nov 29, 10:58 PM CST | Special Weather Statement | LCH | Rapides | 47 min |
| Nov 29, 11:26 PM CST | Special Weather Statement | LCH | Calcasieu | 49 min |
| Nov 29, 11:34 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides | 38 min |
| Nov 30, 12:14 AM CST | Special Weather Statement | LCH | Evangeline | 46 min |
| Nov 30, 12:17 AM CST | Special Weather Statement | LCH | Jefferson Davis | 28 min |
| Nov 30, 12:18 AM CST | Special Weather Statement | LCH | Cameron | 27 min |
| Nov 30, 12:31 AM CST | Special Marine Warning | LCH | 44 min | |
| Nov 30, 12:45 AM CST | Special Weather Statement | LCH | Acadia, Jefferson Davis | 30 min |
| Nov 30, 12:48 AM CST | Special Weather Statement | LCH | Cameron | 27 min |
| Nov 30, 12:52 AM CST | Special Weather Statement | LCH | Avoyelles, Evangeline | 23 min |
| Nov 30, 12:57 AM CST | Severe Thunderstorm Warning | LCH | Avoyelles | 26 min |
| Nov 30, 1:25 AM CST | Special Weather Statement | LCH | Saint Landry | 50 min |
| Nov 30, 1:28 AM CST | Special Weather Statement | LCH | Cameron | 47 min |
| Nov 30, 2:13 AM CST | Special Weather Statement | LCH | Acadia | 32 min |
| Nov 30, 2:41 AM CST | Special Weather Statement | LCH | Acadia, Lafayette | 34 min |
| Nov 30, 2:46 AM CST | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin, Vermilion | 44 min |
| Nov 30, 4:03 AM CST | Special Weather Statement | LCH | Saint Martin, Vermilion | 42 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.